Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Welcome to Just answer !
Rapid cycling mood swings / bipolar disorder is not that common and thus finds difficulty to manage it.
for answering the second question ,kindly tell me what all drugs you are currently on?
thanks for the reply..
just ask your doctor to add a mood stabilizer for your rapid cycling mood state and the best drug for that would be valproate at a dose of 250 mg twice a day which may further increased to 500 mg twice a day after 2 weeks..
Also, somehow i am not too convinced with the use of parnate in your condition at all but since you have benefitted from it so why not use it ..
Kindly discuss this with your doctor ..
I hope this helps..
if you do not get switched to mania or hypomania in that case lamictal should be the best choice , better than valproate .. A dose of 50-150 mg of lamictal would be just fine to maintain your mood..
No lamictal will not cause any mood de-stabilization , in fact on the contrary it will stabilize your mood ..
Yes , lamictal will manage your dysphoria but you should know that dysphoric mood is different from depression , which alone this drug cannot manage as it will require an anti depressant like fluoxetine if you switch to bipolar depression..
But , yes this lamictal stabilize your mood , manage your dysphoria , prevent switch to both mania or depression , so as of now it is a good choice in your condition..
yes..i think this will be good for you..
Otherwise an alternate to thic combination is ..
Fluoxetine 20 - 40 mg/ day , olanzapine 5-10 mg / day and lamictaL 50-150 mg/ day ..
If tried this combination , this will effectively control your ocd , mixed mood state and depressive overlay..
Kindly discuss this drug regime with your doctor and hopefully he will see reason in this very effective , tried and tested combination for the likes of your case ..
Yes , there will be some anti depressant effect at 30 mg of parnate, but it would not be sufficient enough to manage your depression for a longer duration , so it is about time to move on to the mentioned above drug regime , but as of now since there is no other alternative then you will have to endure depression with only a little bit of help from parnate .. I am sorry but i do not think this drug can produce the same effects as it used to earlier , more so because after long usage of this drug your body has become resistant against it .
So, you may just use it to buy some time till you meet your doctor and get your regime changed to a more effective one.
Wish you all the best..
You see dogmatil (sulpride) is an anti psychotic drug and although it will bring sleep to you as it has sedative effects but it will not be right to start on it for imporving sleep as this drug has its own set of side effects too which may mess up your recovery which is now happening.
So, i suggest that you ask your doctor to prescribe you ambien (zolpidem) at 10 mg dose at bedtime which is a sleep aid drug , and is non addictive as well, so it shall be a better choice here.
However, if for some reason you cannot get it prescribed then you may use a low dose of dogmatil at 25 mg . that woud be half of 50 mg tablet to be taken at night but for a short duration only.
But , i still would first suggest the use of ambien 10 mg at bedtime for some time till your sleep gets back to noemal pattern instead of dogmatil for more serious side effects like tremors , dystonia , extrapyramidal side effects , etc that it can produce.
Well, you should use ambien ( generic - zolpidem) at dose of 10 mg at bedtime instead of zopiclone , this ambien / zolpidem is better sedative than zopiclone and is not a benzodiazepine so it has no addictive potential and abuse potential also and neither it leads to depression..
wELL, YOU NEED TO TAPERT THE ZOPICLONE BY REDUCING IT TO HALF FIRST AND CONTINUING ON IT FOR 3 DAYS AND THEN STOP IT COMPLETELY..
yOU SHALL TAKE LAMICTAL IN THE MORNING AFTER BREAKFAST FOR BETTER RESULTS AS AFTER FOOD IT WILL STAY IN YOUR BODY FOR LONGER DURATION AND PRODUCE PROLONGED EFFECTS ..
BUT IF MORNING DOSE OF LAMICTAL MAKES YOU DROWSY AND SLOPPY THEN YOU SHALL CONTINUE TAKING IT AT BEDTIME IN THE NIGHT.
Well, do not worry , your present symptoms of low mood , feeling spaced out , groggy ,etc are most likely withdrawal side effects of dogmatil which you have recently stopped , and not due to zopiclone and these symptoms will get over on their own once dogmatil is completely washed off your system, which will be like in another 4-7 days time , and once this happens then you will no longer be experiencing these symptoms as basically withdrawal side effects are self limiting symptoms which occur when there is either fast withdrawal or abrupt stoppage of the drug and they subside on thier own once the body becomes adjusted to the absence of that drug.
So relax , have patience for another 4-7 days you will start feeling better soon.
Give lamictal another 2 weeks for it to be working well enough and then you can change to lexapro or prozac , preferrably lexapro as it is more effective than prozac..Start on 5 mg single daily dose of lexapro to begin with and then after 1 week raise the dose to 10 mg single daily dose to be taken preferrably in the morning. The dose of lexapro can be raised to a maximum dose of 20 mg , as per the need.